Alert archive / Oklahoma / Winter Weather Advisories in 2021

Winter Weather Advisory 2, NWS Tulsa, OK

January 26, 20216 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this winter weather advisory at Jan 26, 2021, 9:40 PM CST for 6 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 27, 2021, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2021, 9:40 PM CST (03:40 UTC)
In effect from
Jan 27, 2021, 12:00 AM CST
Expired
Jan 27, 2021, 8:09 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS44 KTSA 270340
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
940 PM CST Tue Jan 26 2021

ARZ001-002-010-011-271145-
/O.NEW.KTSA.WW.Y.0002.210127T0600Z-210127T1500Z/
Benton-Carroll-Washington AR-Madison-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, and Huntsville
940 PM CST Tue Jan 26 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Light snow expected late tonight through mid-morning
  Wednesday. Total snow accumulations of up to one inch.

* WHERE...Benton, Carroll, Washington AR and Madison Counties.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-800-245-1672 or go to
idrivearkansas.com.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
608 
WWUS44 KTSA 270632
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
1232 AM CST Wed Jan 27 2021

...ACCUMULATING SNOW MAY IMPACT WEDNESDAY MORNING COMMUTE...

OKZ057-058-062-063-068-069-271445-
/O.EXA.KTSA.WW.Y.0002.000000T0000Z-210127T1500Z/
Craig-Ottawa-Mayes-Delaware-Cherokee-Adair-
Including the cities of Vinita, Miami, Pryor, Grove, Jay, 
Tahlequah, and Stilwell
1232 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Snow. Accumulations of up to one inch.

* WHERE...Portions of east central and northeast Oklahoma.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ001-002-010-011-271445-
/O.CON.KTSA.WW.Y.0002.000000T0000Z-210127T1500Z/
Benton-Carroll-Washington AR-Madison-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, and Huntsville
1232 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Light snow expected late tonight through mid-morning 
  Wednesday. Total snow accumulations of up to one inch.

* WHERE...Benton, Carroll, Washington AR and Madison Counties.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-800-245-1672 or go to
idrivearkansas.com.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
829 
WWUS44 KTSA 271409
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
809 AM CST Wed Jan 27 2021

ARZ001-002-010-011-OKZ057-058-062-063-068-069-271515-
/O.CAN.KTSA.WW.Y.0002.000000T0000Z-210127T1500Z/
Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, 
Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell
809 AM CST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The vast majority of snow has moved out of eastern Oklahoma and
northwestern Arkansas though a small band of snow showers 
continues to fall across parts of Madison and Carroll counties at
this time. A few slick spots, mainly on bridges and overpasses, 
may continue through mid morning before temperatures rise above 
freezing. 

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 5:33 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Jan 26, 5:33 PM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
533 PM CST Tue Jan 26 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings continue across NE OK and far NW AR and any
afternoon erosion will cease after sunset with lower ceilings
gradually expanding through the overnight hours. Light precip
will expand after midnight with ceilings lowering into periodic
IFR levels across NE OK and far NW AR with light snow likely.
Precip ends from west to east with a gradual improvement in
ceilings through the day.

&&

.PREV DISCUSSION... /Issued 254 PM CST Tue Jan 26 2021/

DISCUSSION...
An upper level storm system will swing across the area late
tonight and early Wednesday, and may result in some light
precipitation. A dry low level airmass, and a relative lack of
saturation in the dendritic growth zone region will make impactful
snow hard to come by, with perhaps up to a quarter inch or so in a
few spots, especially in the higher elevations of northwest
Arkansas. Most of the precipitation south of Interstate 40 will
fall in the form of light rain.

After another cold day Wednesday, a warming trend will commence
Thursday and last into Saturday. Another storm system and cold
front will move across the area Saturday, bringing widespread
showers. The airmass behind this cold front will remain
relatively mild, so temperatures will remain near or a bit above
the seasonal normals late this weekend into early next week.

Stayed close to the National Blend of Models forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   29  40  22  49 /  30   0   0   0
FSM   36  46  25  50 /  40  20   0   0
MLC   31  45  23  50 /  30   0   0   0
BVO   27  38  16  48 /  30   0   0   0
FYV   30  38  17  47 /  40  30   0   0
BYV   31  38  21  47 /  40  40   0   0
MKO   30  42  23  49 /  30   0   0   0
MIO   28  37  20  46 /  40  20   0   0
F10   30  43  22  49 /  30   0   0   0
HHW   36  48  26  50 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jan 26, 4:52 PM CST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CST Tue Jan 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CST Tue Jan 26 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
A fast moving weather system late tonight into early tomorrow
morning will bring a chance for light snow for locations
generally along and north of interstate 40. Any accumulation will
be very light, with one to two tenths possible across parts of
northeast Oklahoma and far northwest Arkansas. Slightly high
amounts near one half inch will be possible in the higher terrain
of northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through FRIDAY...No Hazards.
SATURDAY...Heavy Rain Potential.
SUNDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
Some light snow or flurries will linger through the Wednesday
morning across parts of far eastern Oklahoma and northwestern
Arkansas. Once this system clears, dry weather is expected through
Saturday. Winds ahead of an approaching system on Friday will be
gusty from the south and southwest, raising fire weather
potential. Widespread rain is expected Saturday with some locally
heavy amounts possible.

weather.gov/tulsa contains additional information.

Nearby

Winter Weather Advisories in Oklahoma, 2021Winter Weather Advisories in Arkansas, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.